Announcement

Collapse
No announcement yet.

Nervous about Elavil

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Walela
    replied
    I am fairly religious about taking my Prelief at mealtime. That usually keeps the food related symptoms at bay for me. My uro says different meds work differently for everyone and that it is
    a case of finding what works for you. I am also doing the AloeVera regimen and find that it has helped a great deal with
    my frequency issues, but it has taken about a month for it to
    work.
    I hope this assists you in some way!

    Leave a comment:


  • Iris
    replied
    Hi, I seem to be able to handle more foods, being on my meds, than I did before, I know they are really helping me out. I am on Elavil, and Effexor-XR and Ultram for pain, and so far my urologist said I am doing well and am stable for now. Keeping my prayers going, and my fingers crossed, it stays this way, hugs Iris. :thumbsup:

    Leave a comment:


  • amaris
    replied
    Summermuffin,
    After a month of imimpramine (50mg) and 5 months of Elmiron (200mg 2X a day) I'm finally feeling more like I used to before IC. I have less frequency, urgency and pain. I can do more physical activity and feel less sensitive to some foods--I ate a chocolate truffle with some prelief the other day and didn't have a flare. However, I try to stick to the IC diet and haven't tried to push my luck to see whether I will feel "normal" after making a lot of bad food choices in one day. I'm not sure that the meds are supposed to work that way. Maybe someone else knows...

    What I do know is that in the past month I've had way more good days than bad. Some days, I've even felt "normal" aside from some morning frequency. I think it's a combination of the meds, IC diet and IC friendly clothes.

    I hope your doc visit goes well.

    Amaris

    Leave a comment:


  • classics
    replied
    Summermuffin,

    I just started taking Amitriptyiline too, since last Tuesday. My uro told me itwould take two to three weeks for this drug to kick in and that I shouldn't expect to feel anything till then. But over this weekend I noticed that my freguency has cut back quite a bit and the burning too.

    Today I made poor choices on eating, ate pizza and lemonade and an hour later I feel the pressure on my lower pelvis like urine still is in there and also burning. So what I'm eating is definately having an impact . I'm sure that a combination of both diet and medication would be a better choice for me to not feel the effects of IC, even though I most likely have a very mild case.

    Leave a comment:


  • summermuffin
    replied
    How do you feel when your meds are successful?

    Hi everyone!
    I am going to see my Uro Gyn this week for a follow up to how my meds are going and I had a few questions for everyone.
    I'm currently on the 5th day of taking 40mg of Amitriptyline and am still feeling some discomfort...like frequency. Especially yesterday. I certainly don't feel like I was when I didn't have IC.
    But, my question is are you supposed to feel that good. As good as if you never even had IC? I'm not sure if I'm feeling frequency because the meds aren't working for me or if I'm just feeling discomfort because I've eating bad IC food. Which I know that I did.
    Can anyone give me any feedback? I don't know if I need to ask the doctor to increase my dose or to change my meds. Plus...I don't know if feeling like I did when I didn't have IC is even a realistic feeling. I am able to do more things and feel a bit better. But, I know I don't feel 100%. There's still an inkling of frequency.
    Do you still feel good on your meds even if you've eaten something bad?
    I hope to hear back from you all.
    Thanks

    Leave a comment:


  • Babs RN
    replied
    Just a thought

    In my experience 40 mg is still a pretty low dose--and while everyone is different and should follow the prescribing doctor's advice I don't think you'll blimp up within days. I would caution you about weighing yourself everyday. Your weight can fluctuate based on water retention, the weather, etc and could start a bad trend for ya. I would go by how your clothes fit and maybe(if you need to) weigh yourself every week or two. Not meant to be from a soap box, just my two cents from a few years around nursing.

    Hugs and a
    Barb

    Leave a comment:


  • summermuffin
    replied
    I just started taking 40 mg yesterday. I still hope I don't gain any weight from it. But...because of avoiding IC bad foods I don't drink anything but water...and don't eat junk foody things anymore. No more chocolate and if I start eating something sweet...I wonder if it's the drugs or just me. I've been weighing myself everday for since I've started taking the 10mg of Elavil. So far soo good. I should still eat much more vegetables.

    Now I'm just worried about the 40mg.

    Haven't yet started my exercise program...gonna buy a video today. But...I have noticed I've been able to go out much more than before. I'm also taking Ovcon 35 and some Prelief tablets...at least 2 a day. That seems to help.
    As for being constipated...I get that sometimes. I just make sure I have some bran cereal in the morning. That helps me.

    Leave a comment:


  • Walela
    replied
    I am happy that you are getting some meds! My Uro gave me 50mg and I asked if it was too much. He said that I could experiment with it and take 25mg if I want to ease my way into the medication, but he recommended to stay on 50mg. After about 2 weeks now, the drowsiness is only in the morning when I get up. And I am starting to get my life back!!!

    Leave a comment:


  • classics
    replied
    I'm happy to report that I FINALLY got something for this pain and I hope it works. Dr. prescribed 25 mg of Elavil.

    What was very weird is that when I told him I really needed something for pain, he asked ME what I wanted? It was as though he really didn't know what to prescribe. The last time he had me try lidocaine 2 percent, and that was because I asked if I could try it. It didn't do much for the burning, however.

    My symptom is primarily burning which feels both inside and outside., with some lower pelvic pressure. I had him check me for vulvodynia too and he really didn't seem to know about that either, but I knew from reading that Elavil can be used to help both problems.

    After reading here, it seems that everyone is at a different mg amount. Should I try cutting the 25mg in half first to see how it works? I also get constipated easily, so I suppose I need to get something for that. Maybe double my flaxseeds!

    Leave a comment:


  • Lyn40
    replied
    I have been on Elavil for over 2 years now. I take 10mg a day, and 20mg once in a while when in a flare. I am also on BC pills and have not gained any weight.

    Good luck to you,
    Lyn

    Leave a comment:


  • peiti
    replied
    I have tried both imipramine and Elavil. I was started 25 imipramine a day and increased to 50 mg a day. It helped a lot with the pain and frequency. However, I was not able to tolerate the side effects which meant dizziness, heart palpitation and sensitivity to light. I didn't gain any weight on it. I remembered one time, I was sitting on the subway and stood up too quickly and I almost fainted. I told my dr and he switched me to Elavil.

    I only tried Elavil for 3 months. I was able to tolerate Elavil better than imipramine. I was on 25mg Elavil and it helped so good on my pain and fequency. However, the constipation was awful so I needed to take stool softner. Besides, I didn't have the will power to control my food intake and gained around 10 pounds in 3 months. I think it is possible to monitor the weight while on Elavil, but one has to be very conscious. I could tell the craving for sweet was coming, but still gave in.

    I didn't eat more than before while on Elavil, but didn't cut my junk food intake either. My dr said Elavil slowed down my metabolism and that was why I put on weight.

    Good luck to those who want to try Elavil. It may be the answer.

    Leave a comment:


  • Walela
    replied
    Hello Everyone!
    My Uro prescribed 50mg doses of Elavil. I have been on it for 6 days. It does control the pain, but when I get near the end of the dose, late in the evening some of my pain returns. I found that keeping still and using Aloe Vera gel is helpful.
    I can't address the weight gain issue since I haven't been on it for very long. I hope I don't gain weight!
    I feel very groggy in the morning and its hard to get up, but I do
    get up and go to work. I feel dopey until around 1pm when the Elavil starts to wear off a bit. I wonder if my dosage is too high??

    Leave a comment:


  • codyryonwoodward
    replied
    Hi guys. I started on elvail back in 2001 I took it for about a year I went from 120 to 165 pounds during that time. I took it for IC and for migraines. I quit it because I was totally miserable with my weight, I guess a vane thing to say...After I quit It has taken until the last 6 months for the weight to start finally falling off. I am down to around 138. this medicine I can for sure live with out. Not only do I have IC, migraines allergies and numerous other things to deal with I had a self image problem. I for one do not like this medicine. SORRY guys that it has helped. But everyone is different. Best of luck

    Leave a comment:


  • amaris
    replied
    still on elmiron 2 100mg twice a day.
    amaris

    Leave a comment:


  • Bea
    replied
    Amaris,

    Thanks so much for the info.. I am not to concerned about gaining some weight, I just don't want to gain a whole lot you know...

    I will talk to my doc about going on 50mg... so far I don't think the 25 is doing enough...

    Are you still on elmiron.?

    Leave a comment:

Working...
X